Alert archive / Oklahoma / Blizzard Warnings in 2006

Blizzard Warning 1, NWS Tulsa, OK

November 30, 20065 counties in Oklahoma

NWS Tulsa, OK issued this blizzard warning at Nov 30, 2006, 12:28 PM CST for 5 counties in Oklahoma. It was in force for 15 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 30, 2006, 12:28 PM CST (18:28 UTC)
Expired
Dec 1, 2006, 3:00 AM CST
In force
15 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 1:24 PM CSTSNOW 1Vinita, OK1 INCH SLEET ON TOP OF LIGHT GLAZE OF ICE
Nov 30, 1:30 PM CSTSNOW 2Nowata, OK2 INCHES OF HEAVY SLEET ON TOP OF MODERATE GLAZE OF ICE
Nov 30, 1:43 PM CSTSNOW 1Pawnee, OK1 INCH SLEET ON TOP OF MODERATE ICE GLAZE
Nov 30, 7:10 PM CSTHEAVY SNOW 82 N Bartlesville, OK
Nov 30, 8:30 PM CSTHEAVY SNOW 8Copan, OK
Nov 30, 9:39 PM CSTHEAVY SNOW 015 S Bartlesville, OKHIGHWAY 75 SOUTH OF BARTLESVILLE VISIBILITY VERY LOW...10 FEET...IN BLOWING AND DRIFTING SNOW. ESTIMATED 7 INCHES OF SNOW ON THE GROUND
Dec 1, 12:00 AM CSTHEAVY SNOW 8Afton, OK
Dec 1, 12:00 AM CSTHEAVY SNOW 8Vinita, OK
Dec 1, 12:00 AM CSTHEAVY SNOW 8Welch, OK
Dec 1, 12:00 AM CSTHEAVY SNOW 9Miami, OK
Dec 1, 12:00 AM CSTHEAVY SNOW 12Nowata, OK
Dec 1, 12:00 AM CSTHEAVY SNOW 12Pawnee, OK
Dec 1, 12:00 AM CSTHEAVY SNOW 15Bartlesville, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 6.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
665 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KTSA 301828
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CST THU NOV 30 2006

OKZ054>059-010230-
/O.CAN.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/
/O.NEW.KTSA.BZ.W.0001.061130T1828Z-061201T0900Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
1228 PM CST THU NOV 30 2006

...WINTER STORM WARNING IS CANCELLED...
...BLIZZARD WARNING IN EFFECT UNTIL 3 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...AND PAWNEE.

BLIZZARD CONDITIONS WILL BEGIN TO DEVELOP ACROSS EXTREME
NORTHEAST OKLAHOMA THIS AFTERNOON AND CONTINUE INTO TONIGHT.
HEAVY SNOW WILL DEVELOP ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON
AS A POWERFUL STORM SYSTEM TRACKS FROM WEST TEXAS INTO NORTHWEST
ARKANSAS.  STRONG WINDS GUSTING AT TIMES BETWEEN 30 AND
40 MPH WILL COMBINE WITH THE SNOW TO PRODUCE BLIZZARD CONDITIONS.
SNOW ACCUMULATIONS WILL REACH 8 TO 12 INCHES TONIGHT.  BLOWING
AND DRIFTING SNOW WILL REDUCE VISIBILITIES AT TIMES TO BELOW
ONE QUARTER MILE.  SOME ROADS THAT RUN EAST TO WEST MAY BECOME
IMPASSIBLE DUE TO THE DRIFTING SNOW.

TRAVEL WILL BECOME DANGEROUS AND NEARLY IMPOSSIBLE ACROSS
FAR NORTHEAST OKLAHOMA LATER TODAY AND TONIGHT.  PEOPLE TRAVELING
IN THIS AREA SHOULD IMMEDIATELY RETURN AND BE PREPARED NOT TRAVEL
THROUGH AT LEAST FRIDAY MORNING.

DANGEROUS WIND CHILLS WILL ALSO OCCUR WITH THIS STORM AND PEOPLE
OUTDOORS SHOULD DRESS IN LAYERS AND PROTECT THEIR HEAD TO AVOID
FROST BITE.  

IF YOU MUST TRAVEL...YOU MUST CARRY A WINTER STORM SURVIVAL KIT
THAT INCLUDES HIGH ENERGY SNACK FOODS...WATER AND EXTRA CLOTHING
AND BLANKETS.  IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE
AND RUN YOUR MOTOR IN SHORT INTERVALS TO MAINTAIN SOME HEAT.  
BE SURE THE EXHAUST SYSTEM IS FREE OF SNOW TO PREVENT CARBON MONOXIDE
POISONING.  IT IS BEST TO KEEP CAR WINDOWS SLIGHTLY OPENED TO 
ALLOW A LITTLE FRESH AIR INTO THE VEHICLE.

REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS IN SOME AREAS.

AT LATE MORNING...ROADS WERE SLICK AND HAZARDOUS IN OSAGE...
WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE... AND OKMULGEE
COUNTIES.  ADDITIONALLY IT WAS REPORTED THAT ROADS WERE SLICK
IN SPOTS...IN WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH
...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE.  

DETAILED ROAD INFORMATION FOR OKLAHOMA CAN BE FOUND ON THE 
INTERNET AT...

WWW.DPS.STATE.OK.US/CGI-BIN/WEATHERMAP.CGI

AND FOR ARKANSAS AT...

WWW.ARKANSASHIGHWAYS.COM.

BY TELEPHONE YOU CAN OBTAIN OKLAHOMA INFORMATION AT...
405-425-2385 OR 888-425-2385.

AND FOR ARKANSAS AT...

800-245-1672.


$$

ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-010230-
/O.CON.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
1228 PM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

...NEAR BLIZZARD CONDITIONS FOR THE TULSA AREA...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
AND SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...TULSA...ROGERS...MAYES...DELAWARE...
CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...
MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...
AND LE FLORE.

HEAVY SNOW WAS BEGINNING TO DEVELOP ACROSS NORTHERN OKLAHOMA AND
THIS SNOW WILL CONTINUE TO INCREASE THIS AFTERNOON AND SPREAD
ACROSS MUCH OF NORTHEAST OKLAHOMA THIS AFTERNOON AND INTO FAR
NORTHWEST ARKANSAS THIS EVENING.

NEAR BLIZZARD CONDITIONS WILL DEVELOP ALONG THE I-44 CORRIDOR...
INCLUDING THE TULSA AREA...AS WINDS GUSTS TO NEAR 30 MPH WITH
THE FALLING SNOW.  SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES
ARE EXPECTED IN THE I-44 CORRIDOR...WITH BLOWING AND DRIVING
SNOW.  THE VISIBILITY WILL DROP TO BELOW ONE HALF MILE AT 
TIMES CAUSING NEAR WHITEOUT CONDITIONS.  TRAVEL ACROSS ALL 
OF NORTHEAST OKLAHOMA WILL BECOME INCREASINGLY DIFFICULT 
THIS AFTERNOON AND MAY BECOME NEARLY IMPOSSIBLE AT SOME LOCATIONS.
DANGEROUS WIND CHILLS WILL ALSO OCCUR WITH THIS STORM AND PEOPLE
OUTDOORS SHOULD DRESS IN LAYERS AND PROTECT THEIR HEAD TO AVOID
FROST BITE.  

IF YOU MUST TRAVEL...YOU MUST CARRY A WINTER STORM SURVIVAL KIT
THAT INCLUDES HIGH ENERGY SNACK FOODS...WATER AND EXTRA CLOTHING
AND BLANKETS.  IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE
AND RUN YOUR MOTOR IN SHORT INTERVALS TO MAINTAIN SOME HEAT.  
BE SURE THE EXHAUST SYSTEM IS FREE OF SNOW TO PREVENT CARBON MONOXIDE
POISONING.  IT IS BEST TO KEEP CAR WINDOWS SLIGHTLY OPENED TO 
ALLOW A LITTLE FRESH AIR INTO THE VEHICLE.

SNOW WILL EXPAND ACROSS EAST-CENTRAL OKLAHOMA INTO NORTHWEST 
ARKANSAS THIS AFTERNOON AND THIS EVENING WITH SNOW TOTALS OF
3 TO 5 INCHES EXPECTED.  GUSTY WINDS WILL CAUSE SOME BLOWING
AND DRIFTING OF THE SNOW AND MAKE TRAVEL DIFFICULT.

SNOW MIXED WITH SLEET AND FREEZING RAIN WILL AFFECT SOUTHEAST
OKLAHOMA AND WEST-CENTRAL ARKANSAS WITH FINAL ACCUMULATIONS
TONIGHT OF 1 TO 3 INCHES EXPECTED...MAKING TRAVEL HAZARDOUS.

AT LATE MORNING...ROADS WERE SLICK AND HAZARDOUS IN OSAGE...
WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE... AND OKMULGEE
COUNTIES.  ADDITIONALLY IT WAS REPORTED THAT ROADS WERE SLICK
IN SPOTS...IN WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH
...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE.  

DETAILED ROAD INFORMATION FOR OKLAHOMA CAN BE FOUND ON THE 
INTERNET AT...

WWW.DPS.STATE.OK.US/CGI-BIN/WEATHERMAP.CGI

AND FOR ARKANSAS AT...

WWW.ARKANSASHIGHWAYS.COM.

BY TELEPHONE YOU CAN OBTAIN OKLAHOMA INFORMATION AT...
405-425-2385 OR 888-425-2385.

AND FOR ARKANSAS AT...

800-245-1672.


$$

SP/RD/GW/EJC/CS/PS/JF
3 follow-up statements
000 
WWUS44 KTSA 302246
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
446 PM CST THU NOV 30 2006

OKZ054>059-010700-
/O.CON.KTSA.BZ.W.0001.000000T0000Z-061201T0900Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
446 PM CST THU NOV 30 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

BLIZZARD CONDITIONS ARE RAPIDLY DEVELOPING ACROSS EXTREME
NORTHEAST OKLAHOMA THIS LATE AFTERNOON AND WILL CONTINUE INTO 
TONIGHT. NEARLY ALL AREAS OF NORTHEAST OKLAHOMA HAVE CHANGED OVER
TO ALL SNOW ALTHOUGH THERE STILL ARE SOME REPORTS OF A MIXTURE OF
SLEET AND SNOW NEAR THE MISSOURI BORDER. MODERATE TO HEAVY SNOW  
WILL CONTINUE THROUGH EARLY TONIGHT AS A POWERFUL STORM SYSTEM 
TRACKS FROM CENTRAL OKLAHOMA TO THE NORTHEAST INTO 
MISSOURI. THE HEAVIEST SNOWFALL FROM THIS STORM WILL BE JUST 
NORTH OF THE CENTER OF THE LOW THAT IS EXPECTED TO FOLLOW NEAR 
INTERSTATE 44. STRONG WINDS ARE GUSTING TO BETWEEN 30 AND 40 MPH
WILL COMBINE WITH THE SNOW TO PRODUCE BLIZZARD CONDITIONS. SNOW 
ACCUMULATIONS WILL REACH 8 TO 12 INCHES TONIGHT.  BLOWING AND 
DRIFTING SNOW WILL REDUCE VISIBILITIES AT TIMES TO BELOW ONE 
QUARTER MILE. SOME ROADS MAY BECOME NEARLY IMPASSIBLE DUE TO 
THE DRIFTING SNOW.

TRAVEL IS DANGEROUS AND MAY BECOME NEARLY IMPOSSIBLE ACROSS
FAR NORTHEAST OKLAHOMA TONIGHT.  PEOPLE TRAVELING IN THIS AREA 
SHOULD IMMEDIATELY SEEK SHELTER AND BE PREPARED TO SHELTER
THROUGH AT LEAST FRIDAY MORNING.

DANGEROUS WIND CHILLS WILL ALSO OCCUR WITH THIS STORM AND PEOPLE
OUTDOORS SHOULD DRESS IN LAYERS AND PROTECT THEIR HEAD TO AVOID
FROST BITE.  

IF YOU MUST TRAVEL...YOU SHOULD CARRY A WINTER STORM SURVIVAL KIT
THAT INCLUDES HIGH ENERGY SNACK FOODS...WATER AND EXTRA CLOTHING
AND BLANKETS.  IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE
AND RUN YOUR MOTOR IN SHORT INTERVALS TO MAINTAIN SOME HEAT.  
BE SURE THE EXHAUST SYSTEM IS FREE OF SNOW TO PREVENT CARBON MONOXIDE
POISONING.  IT IS BEST TO KEEP CAR WINDOWS SLIGHTLY OPENED TO 
ALLOW A LITTLE FRESH AIR INTO THE VEHICLE.

REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS IN SOME AREAS.

COUNTIES WHERE IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH...
HASKELL...LATIMER...LEFLORE...BENTON...BENTON...WASHINGTON...
WASHINGTON...WASHINGTON...CRAWFORD...
COUNTIES WHERE SLICK AND HAZARDOUS ROADS WERE REPORTED...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
PITTSBURG...

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-010700-
/O.CON.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
446 PM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...TULSA...ROGERS...MAYES...DELAWARE...
CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...
MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...
LE FLORE.

MODERATE TO HEAVY SNOW HAS DEVELOPED OVER MOST OF ACROSS NORTHERN 
OKLAHOMA AND SNOW WILL CONTINUE THROUGH AT LEAST MIDNIGHT IN 
NORTHEAST OKLAHOMA BEFORE BEGINNING TO TAPPER OFF DURING THE 
EARLY MORNING HOURS. SNOW FALL RATES HAVE BEEN INCREASING TO 1 TO 
2 INCHES PER HOUR AND THIS WILL CONTINUE UNTIL AROUND 8 TO 10 PM 
THIS EVENING. 

NEAR BLIZZARD CONDITIONS CAN BE EXPECTED THIS EVENING ALONG THE 
I-44 CORRIDOR...INCLUDING THE TULSA AREA...AS WINDS GUSTS TO AROUND
30 MPH WITH VISIBILITIES AROUND 1/4 MILE AT TIMES. SNOWFALL 
ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED IN THE I-44 
CORRIDOR...WITH BLOWING AND DRIVING SNOW.  TRAVEL ACROSS ALL OF 
NORTHEAST OKLAHOMA WILL BECOME INCREASINGLY DIFFICULT AS DARKNESS 
SETTLES IN. DANGEROUS WIND CHILLS ARE OCCURRING WITH THIS STORM 
AND PEOPLE OUTDOORS SHOULD DRESS IN LAYERS AND PROTECT THEIR HEAD 
TO AVOID FROST BITE.  

IF YOU MUST TRAVEL...CARRY A WINTER STORM SURVIVAL KIT
THAT INCLUDES HIGH ENERGY SNACK FOODS...WATER AND EXTRA CLOTHING
AND BLANKETS.  IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE
AND RUN YOUR MOTOR IN SHORT INTERVALS TO MAINTAIN SOME HEAT.  
BE SURE THE EXHAUST SYSTEM IS FREE OF SNOW TO PREVENT CARBON MONOXIDE
POISONING.  IT IS BEST TO KEEP CAR WINDOWS SLIGHTLY OPENED TO 
ALLOW A LITTLE FRESH AIR INTO THE VEHICLE.


THE MIXTURE OF SLEET AND SNOW IS CHANGING TO ALL SNOW IN NORTHWEST 
ARKANSAS EARLY TONIGHT AND EXPAND SOUTHWARD INTO WEST CENTRAL 
ARKANSAS THIS EVENING. SNOW TOTALS OF AROUND AN INCH IN THE FORT 
SMITH AREA WITH AMOUNTS TO THE NORTH RANGING UP TO NEAR 5 INCHES IN 
THE NORTHWEST CORNER OF ARKANSAS  IS EXPECTED.  GUSTY WINDS WILL 
CAUSE SOME BLOWING AND DRIFTING OF THE SNOW AND MAKE TRAVEL DIFFICULT. 

SNOW MIXED WITH SLEET AND FREEZING RAIN WILL AFFECT SOUTHEAST
OKLAHOMA WITH FINAL ACCUMULATIONS TONIGHT OF UP AN INCH OR TWO 
EXPECTED...MAKING TRAVEL HAZARDOUS.

COUNTIES WHERE IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH...
HASKELL...LATIMER...LEFLORE...BENTON...BENTON...WASHINGTON...
WASHINGTON...WASHINGTON...CRAWFORD...
COUNTIES WHERE SLICK BRIDGES AND OVERPASSES WERE REPORTED...
PUSHMATAHA...
COUNTIES WHERE SLICK AND HAZARDOUS ROADS WERE REPORTED...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
PITTSBURG...

$$
000 
WWUS44 KTSA 010259
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
859 PM CST THU NOV 30 2006

ARZ020-029-OKZ049-053-073>076-010400-
/O.CAN.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/
FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-PITTSBURG-HASKELL-LATIMER-
LE FLORE-
INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH...
ANTLERS...CLAYTON...HUGO...MCALESTER...STIGLER...WILBURTON...
POTEAU
859 PM CST THU NOV 30 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE WINTER
STORM WARNING FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
FRANKLIN...SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...PITTSBURG...HASKELL...LATIMER...LE FLORE.

THE UPPER LOW PRESSURE SYSTEM RESPONSIBLE FOR THE WINTER 
WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS 
MOVING NORTHEAST INTO MISSOURI. THE REMAINING SNOW...SLEET...
AND FREEZING RAIN HAS ENDED OR WILL BE ENDING SHORTLY OVER 
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. LITTLE ADDITIONAL 
ACCUMULATION IS EXPECTED. HOWEVER...TEMPERATURES REMAIN VERY 
COLD AND WINDS WILL CONTINUE MOST OF THE NIGHT BUT DIMINISH 
DURING THE EARLY MORNING HOURS. SLICK SPOTS...ESPECIALLY ON 
BRIDGES AND OVERPASSES ARE STILL LIKELY. MOTORISTS SHOULD CONTINUE
TO USE CAUTION. 


$$

OKZ054>059-010900-
/O.CON.KTSA.BZ.W.0001.000000T0000Z-061201T0900Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
859 PM CST THU NOV 30 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

THE UPPER LOW PRESSURE SYSTEM WAS MOVING NORTHEAST INTO MISSOURI 
EARLY TONIGHT EVENING. HOWEVER...SNOW WILL CONTINUE OVER NORTHEAST
OKLAHOMA UNTIL AFTER MIDNIGHT. WITH STRONG NORTHWEST WINDS OF 10 
TO 20 MPH AND GUSTS TO NEAR 40 ALONG THE KANSAS BORDER...VISIBILITY 
REMAINS VERY LOW IN AREAS AND DRIFTING OF SNOW HAS CAUSED SIGNIFICANT 
TRAVEL PROBLEMS. REPORTS AT 830 PM FROM COPAN...IN WASHINGTON COUNTY...
INDICATED SOME DRIFTS AS DEEP AS 3 FEET WITH 6 TO 8 INCHES OF SNOW ON 
THE GROUND AND HEAVY SNOW CONTINUING TO LIMIT VISIBILITY TO A HALF OF 
A BLOCK.  REPORTS OF 8 TO 10 INCHES OF SNOW ALONG THE KANSAS BORDER 
IN OSAGE AND WASHINGTON COUNTIES HAVE BEEN COMMON. 

THE SNOW WILL BE TAPERING OFF OVER THE NEXT FEW HOURS WITH ONLY AN 
ADDITIONAL ONE TO TWO INCHES OF SNOW EXPECTED. BUT DUE TO THE STRONG 
WINDS AND DRIFTING OF THE SNOW...THE WARNING WILL CONTINUE UNTIL 
EXPIRATION. VERY POOR DRIVING CONDITIONS WILL CONTINUE AND 
TRAVEL IS DISCOURAGED UNTIL WORKERS HAVE A CHANCE TO 
CLEAR ROADS ON FRIDAY. 

COUNTIES WHERE IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS...
CHOCTAW...PUSHMATAHA...LATIMER...LEFLORE...CARROLL...BENTON...

BENTON...BENTON...WASHINGTON...WASHINGTON...WASHINGTON...
CRAWFORD...
COUNTIES WHERE SLICK AND HAZARDOUS ROADS WERE REPORTED...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH...
PITTSBURG...HASKELL...

$$

ARZ001-002-010-011-019-OKZ060>072-010900-
/O.CON.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW
859 PM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD.

IN OKLAHOMA...
TULSA...ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH.

SNOWFALL RATES ARE DIMINISHING OVER NORTHEAST OKLAHOMA AND 
NORTHWEST ARKANSAS AND ADDITIONAL ACCUMULATIONS OF UP TO AROUND 
ONE INCH IS EXPECT AS THE SNOW ENDS EARLY FRIDAY MORNING. 

DUE TO VERY POOR DRIVING CONDITIONS...THE WARNING WILL CONTINUE 
UNTIL IT EXPIRES AT 3 AM. BUT...VERY POOR DRIVING CONDITIONS WILL 
CONTINUE INTO FRIDAY WHEN SKIES CLEAR AND WORKERS GET A CHANCE 
TO CLEAR THE ROADS.  

COUNTIES WHERE IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS...
CHOCTAW...PUSHMATAHA...LATIMER...LEFLORE...CARROLL...BENTON...
BENTON...BENTON...WASHINGTON...WASHINGTON...WASHINGTON...
CRAWFORD...
COUNTIES WHERE SLICK AND HAZARDOUS ROADS WERE REPORTED...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH...
PITTSBURG...HASKELL...

$$
000 
WWUS44 KTSA 010850
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
250 AM CST FRI DEC 1 2006


OKZ054>059-011000-
/O.EXP.KTSA.BZ.W.0001.000000T0000Z-061201T0900Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
250 AM CST FRI DEC 1 2006

...BLIZZARD WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

THE BLIZZARD WARNING WILL EXPIRE THIS MORNING FOR THE FOLLOWING
COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

SNOWFALL CONTINUES TO DISSIPATE OVER FAR NORTHEAST OKLAHOMA...AND
NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED AS THE ASSOCIATED
STORM SYSTEM SHIFTS EASTWARD.  

SNOWFALL AMOUNTS OF UP TO 15 INCHES HAVE BEEN REPORTED ACROSS
NORTHERN OKLAHOMA...AND LOCALLY HIGHER AMOUNTS ARE LIKELY.  THIS
HAS RESULTED IN MAKING ROADWAYS DANGEROUS...WITH INTERSTATE 44
CURRENTLY BLOCKED AT MILE MARKER 258 NEAR CLAREMORE...AND
MILE MARKER 295 NEAR AFTON.  

DANGEROUS TRAVEL CONDITIONS ARE ONGOING ACROSS FAR NORTHEAST
OKLAHOMA...AND TRAVEL REMAINS HIGHLY DISCOURAGED.

$$

ARZ001-002-010-011-019-OKZ060>072-011000-
/O.EXP.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW
250 AM CST FRI DEC 1 2006

...WINTER STORM WARNING WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE THIS MORNING FOR THE FOLLOWING
COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD.

IN OKLAHOMA...
TULSA...ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...AND SEQUOYAH.

SNOWFALL CONTINUES TO DISSIPATE OVER FAR NORTHEAST OKLAHOMA AND
FAR NORTHWEST ARKANSAS...AND NO ADDITIONAL SNOW ACCUMULATION IS 
EXPECTED AS THE ASSOCIATED STORM SYSTEM SHIFTS EASTWARD. 

SLICK AND HAZARDOUS ROADS WERE REPORTED FOR MUCH OF EASTERN OKLAHOMA
...AND PORTIONS OF INTERSTATE 44 NEAR CLAREMORE...AND NEAR AFTON...
ARE CURRENTLY BLOCKED.

ROADS WERE REPORTED SLICK IN SPOTS IN CHOCTAW...PUSHMATAHA...
CARROLL...BENTON...WASHINGTON...CRAWFORD...AND SEBASTIAN COUNTIES.

TRAVEL REMAINS DISCOURAGED ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this blizzard warning went out at Nov 30, 9:20 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Nov 30, 9:20 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
920 AM CST THU NOV 30 2006

.DISCUSSION...
MAJOR WINTER STORM CONTINUES TO DEVELOP THIS MORNING WITH SLICK
ROADS CONDITIONS ACROSS MUCH OF NORTHEAST OKLAHOMA...DUE TO
OVERNIGHT FREEZING RAIN/SLEET.  LATEST UPPER AIR DATA...COUPLED WITH
12Z NAM/RUC POINT SOUNDINGS SUGGEST AREAS SOUTH OF TUL/MIA LINE WILL
LIKELY REMAIN A MIX OF SLEET/FREEZING RAIN THROUGH MID AFTERNOON AS
750 MB WARM LAYER REMAINS.  AS POTENT UPPER LOW APPROACHES BY LATE
AFTERNOON...PRECIPITATION SHOULD QUICKLY CHANGE OVER TO HEAVY SNOW
WITH 2 INCH/PER HOUR SNOWFALL RATES LIKELY BY LATE AFTERNOON INTO
THE EVENING HOURS.  HEAVIEST SNOW ACCUMULATIONS STILL EXPECTED ALONG
AND NORTH OF INTERSTATE 44 WITH HIGHEST TOTALS ACROSS OSAGE COUNTY
AND NEAR THE OK/KS STATE LINE. ALREADY SENT UPDATED ZONES TO
TWEAK/REFINE TIMING OF PRECIPITATION CHANGES THROUGH TONIGHT...
OTHERWISE OVERALL FORECAST ON TRACK.

WEST-CENTRAL ARKANSAS RIVER VALLEY/FSM AREA STILL WELL ABOVE
FREEZING THIS MORNING.  TEMPERATURES MAY REMAIN ABOVE FREEZING IN
THIS AREA AT LEAST THROUGH MID AFTERNOON...LIMITING AT LEAST THE
SHORT TERM FREEZING RAIN/ICING POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 3 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...WINTER STORM WARNING UNTIL 3 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...12
LONG TERM....21
Hazardous weather outlook, Nov 30, 5:40 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
540 AM CST THU NOV 30 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
523 AM CST THU NOV 30 2006

...MAJOR WINTER WEATHER EVENT EXPECTED TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MIDDAY.

	ICE ACCUMULATION.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THE FIRST ROUND OF A MAJOR WINTER STORM IS MOVING ACROSS THE
REGION THIS MORNING. A POTENT UPPER LOW... WHICH IS THE MAIN PART
OF THE SYSTEM... IS CURRENTLY ENTERING WESTERN OKLAHOMA. ARCTIC
AIR AT THE SURFACE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WILL CONTINUE TO INFILTRATE THE REGION IN ADVANCE OF THE UPPER SYSTEM.

AS THE UPPER SYSTEM APPROACHES... VERY MOIST AIR WILL FLOW INTO
ITS EASTERN SIDE UP AND OVER THE COLD AIR AT LOW LEVELS. VERY
STRONG LIFT IN CONJUNCTION WITH UPPER DIVERGENCE AND THE UPPER LOW
ITSELF WILL INITIATE ANOTHER ROUND OF PRECIPITATION DURING THE DAY
TODAY AND INTO TONIGHT. MID LEVEL AIR... CURRENTLY ABOVE
FREEZING... WILL EVENTUALLY COOL ALLOWING A CHANGEOVER TO ALL
SNOW. THE CURRENT FORECAST IS FOR A LARGE SWATH OF 6 TO 12 INCH
SNOWFALL TOTALS TO DISSECT NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS BEFORE THE SYSTEM EXITS LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RETURN TO TRANQUIL... ALBEIT COLD WEATHER IS EXPECTED IN THE
WAKE OF THE CURRENT SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Blizzard Warnings in Oklahoma, 2006Every blizzard warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.